Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 79, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 6, 2019, 4:35 PM CDT for LeFlore County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2019, 4:35 PM CDT (21:35 UTC)
- Expired
- Jul 6, 2019, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 52 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -329 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
114 WGUS54 KTSA 062135 FFWTSA OKC079-070030- /O.NEW.KTSA.FF.W.0079.190706T2135Z-190707T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Tulsa OK 435 PM CDT Sat Jul 6 2019 The National Weather Service in Tulsa has issued a * Flash Flood Warning for... Southeastern Le Flore County in southeastern Oklahoma... * Until 730 PM CDT. * At 435 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. 2 to 3 inches of rain have fallen. Flash flooding is expected to begin shortly. * Some locations that may experience flooding include... Poteau... Heavener... Wister... Howe... Fanshawe... Heavener Runestone State Park... Lake Wister State Park... Whitesboro... Muse... Big Cedar... Hodgen... Summerfield... Additional rainfall amounts of 1 to 2 are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 3506 9445 3459 9446 3462 9492 3507 9492 $$
1 follow-up statement
244 WGUS74 KTSA 070027 FFSTSA Flash Flood Statement National Weather Service Tulsa OK 727 PM CDT Sat Jul 6 2019 OKC079-070036- /O.EXP.KTSA.FF.W.0079.000000T0000Z-190707T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Le Flore OK- 727 PM CDT Sat Jul 6 2019 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN LE FLORE COUNTY WILL EXPIRE AT 730 PM CDT... Light rain will continue across portions of southeastern Le Flore county through about 830 pm but the threat of additional heavy rainfall has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3506 9445 3459 9446 3462 9492 3507 9492 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:14 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 6, 3:14 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 314 PM CDT Sat Jul 6 2019 .DISCUSSION... Scattered thunderstorms have developed along an outflow boundary resultant from overnight complex that extends into northeast OK, with other cells along and south of I-40 likely near a boundary left over from yesterday. Have had a report of 71 mph gusts at Okemah Mesonet and isolated severe downbursts remain possible through the evening along with torrential downpours. Coverage should decrease after sunset. Storm chances will persist Sunday as we remain on the northern periphery of upper ridge and very moist airmass remains in place. Most guidance suggests aerial coverage will be less and become focused more to the north into early next week as upper ridge strengthens. During this time, temperatures will begin to rise with Heat Index values likely reaching 105 or better over a more widespread area Tuesday and Wednesday with thunderstorm coverage likely becoming too isolated to mention. Minor changes will occur by Thursday as an upper wave traverses the northern plains and pushes a weak frontal boundary into the area. Temperatures will cool a few degrees with lower dew points resulting in cooler overnight lows and should keep afternoon heat indices below 100 in most areas late in the week. && .PRELIMINARY POINT TEMPS/POPS... TUL 74 91 74 93 / 30 30 20 20 FSM 75 94 75 96 / 30 30 20 20 MLC 73 92 73 93 / 30 20 10 10 BVO 72 88 73 91 / 30 30 20 20 FYV 70 89 70 89 / 30 40 20 30 BYV 70 91 70 90 / 30 40 20 30 MKO 73 91 73 93 / 30 30 20 20 MIO 71 88 72 90 / 30 30 20 30 F10 73 91 73 93 / 30 20 10 10 HHW 73 92 73 93 / 30 20 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Heat Advisory until 6 PM CDT this evening for OKZ065-066-070>076. AR...Heat Advisory until 6 PM CDT this evening for ARZ019-020-029. && LONG TERM....14
Hazardous weather outlook, Jul 6, 12:55 PM CDT, 3 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1255 PM CDT Sat Jul 6 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1255 PM CDT Sat Jul 6 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 2 PM. DANGEROUS HEAT. RISK...Elevated. AREA...Eastern Okalhoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Thunderstorms will steadily increase in coverage this afternoon across much of eastern Oklahoma and northwest Arkansas. isolated damaging downburst winds will be the primary severe weather concern with any of the stronger storms. Also, locally heavy rainfall is possible as storms will move slowly. Storms will gradually wane after sunset. Additionally, afternoon heat index values of 100 to 105 degrees will be common away from the influence of any storms. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential. MONDAY through WEDNESDAY...Thunderstorm and Dangerous Heat Potential. THURSDAY and FRIDAY...No Hazards. EXTENDED DISCUSSION... Daily thunderstorm chances will continue through the middle of next week. The overall coverage should gradually decrease as heat and humidity intensify. Afternoon heat index values around 105 degrees are likely for the first part of next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 6, 3:11 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
311 PM CDT Sat Jul 6 2019
OKZ072-062045-
Sequoyah OK-
311 PM CDT Sat Jul 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SEQUOYAH COUNTY UNTIL 345
PM CDT...
At 311 PM CDT, a strong thunderstorm was located 3 miles northwest of
Gans, moving northeast at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Sallisaw... Muldrow...
Roland... Gans...
Brushy...
This includes Interstate 40 in Oklahoma between mile markers 304 and
327.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3542 9444 3533 9469 3533 9471 3535 9473
3536 9475 3536 9477 3534 9479 3544 9487
3564 9463
TIME...MOT...LOC 2011Z 234DEG 12KT 3542 9474Special weather statement, Jul 6, 3:23 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
323 PM CDT Sat Jul 6 2019
OKZ054-060-062100-
Tulsa OK-Osage OK-
323 PM CDT Sat Jul 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE AND CENTRAL
TULSA COUNTIES UNTIL 400 PM CDT...
At 323 PM CDT, a strong thunderstorm was located 3 miles northeast of
Sand Springs, moving northeast at 15 mph.
Winds of 40 to 50 mph will be possible with this storm.
Locations in or near the path include...
Tulsa... Sand Springs...
Skiatook... Sperry...
Turley... Tulsa International Airport...
Gray...
This includes Interstate 44 between mile markers 216 and 219.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3644 9603 3620 9581 3620 9582 3607 9604
3607 9608 3619 9621
TIME...MOT...LOC 2023Z 229DEG 11KT 3618 9608Special weather statement, Jul 6, 3:39 PM CDT, 56 minutes before
Special Weather Statement National Weather Service Tulsa OK 339 PM CDT Sat Jul 6 2019 OKZ060-061-067-062115- Tulsa OK-Rogers OK-Wagoner OK- 339 PM CDT Sat Jul 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS... NORTHWESTERN WAGONER AND EAST CENTRAL TULSA COUNTIES UNTIL 415 PM CDT... At 338 PM CDT, a strong thunderstorm was located near Tulsa International Airport, moving east at 30 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Tulsa... Broken Arrow... Claremore... Owasso... Catoosa... Verdigris... Sperry... Turley... Tulsa International Airport... This includes Interstate 44 between mile markers 225 and 249. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3610 9597 3628 9600 3633 9559 3604 9557 TIME...MOT...LOC 2038Z 265DEG 31KT 3618 9587
Special weather statement, Jul 6, 3:51 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
351 PM CDT Sat Jul 6 2019
ARZ029-OKZ076-062130-
Sebastian AR-Le Flore OK-
351 PM CDT Sat Jul 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEBASTIAN AND
NORTHEASTERN LE FLORE COUNTIES UNTIL 430 PM CDT...
At 351 PM CDT, a strong thunderstorm was located 3 miles east of
Cameron, moving northeast at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Fort Smith... Greenwood...
Barling... Pocola...
Hackett... Bonanza...
Midland... Cameron...
Excelsior... Burnville...
Jenny Lind... Rock Island...
Witcherville... Dayton...
Rye Hill... Jenson...
Arkola...
This includes Interstate 540 between mile markers 13 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3503 9450 3519 9460 3536 9432 3535 9430
3535 9429 3513 9415
TIME...MOT...LOC 2051Z 242DEG 15KT 3515 9448Special weather statement, Jul 6, 4:10 PM CDT, 25 minutes before
Special Weather Statement National Weather Service Tulsa OK 410 PM CDT Sat Jul 6 2019 OKZ060>062-067-062200- Tulsa OK-Rogers OK-Mayes OK-Wagoner OK- 410 PM CDT Sat Jul 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR ROGERS...SOUTHWESTERN MAYES... NORTHERN WAGONER AND NORTHEASTERN TULSA COUNTIES UNTIL 500 PM CDT... At 410 PM CDT, a strong thunderstorm was located near Catoosa, moving east at 35 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Tulsa... Broken Arrow... Claremore... Owasso... Catoosa... Verdigris... Chouteau... Inola... Foyil... Taiwah... Tiawah... Mazie... Bushyhead... This includes Interstate 44 between mile markers 230 and 261. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3603 9580 3628 9592 3653 9549 3603 9523 TIME...MOT...LOC 2110Z 251DEG 30KT 3615 9576
Special weather statement, Jul 6, 4:26 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
426 PM CDT Sat Jul 6 2019
OKZ067-068-070-071-074-062200-
Haskell OK-Muskogee OK-Cherokee OK-Wagoner OK-McIntosh OK-
426 PM CDT Sat Jul 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HASKELL...
NORTHEASTERN MCINTOSH...CENTRAL WAGONER...SOUTHWESTERN CHEROKEE AND
MUSKOGEE COUNTIES UNTIL 500 PM CDT...
At 426 PM CDT, strong thunderstorms were located along a line
extending from 2 miles northeast of Coweta to near Muskogee to 7
miles west of Porum. Movement was east at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Broken Arrow... Muskogee...
Wagoner... Coweta...
Fort Gibson... Warner...
Porum... Okay...
Webbers Falls... Porter...
Braggs... Tullahassee...
Briartown... Greenleaf State Park...
Pumpkin Center... Sequoyah State Park...
Keefeton... Oneta...
Summit... Redbird...
This includes Interstate 40 in Oklahoma between mile markers 268 and
287.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3578 9509 3564 9510 3564 9513 3553 9513
3549 9511 3528 9512 3528 9545 3530 9545
3530 9548 3573 9546 3603 9575 3603 9522
TIME...MOT...LOC 2126Z 260DEG 12KT 3598 9562 3574 9539 3537 9540The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:10 PM CDT | Special Weather Statement | TSA | Haskell | 65 min |
| Jul 6, 1:06 PM CDT | Heat Advisory | TSA | Haskell, Latimer, McIntosh, Muskogee, Okfuskee, Okmulgee and 1 more | 3 hr |
| Jul 6, 1:26 PM CDT | Special Weather Statement | TSA | Okfuskee | 34 min |
| Jul 6, 1:55 PM CDT | Special Weather Statement | TSA | Okmulgee | 35 min |
| Jul 6, 2:36 PM CDT | Special Weather Statement | TSA | Creek | 39 min |
| Jul 6, 2:50 PM CDT | Special Weather Statement | TSA | Pittsburg | 40 min |
| Jul 6, 2:56 PM CDT | Special Weather Statement | TSA | Pittsburg | 49 min |
| Jul 6, 3:04 PM CDT | Special Weather Statement | TSA | Tulsa | 26 min |
| Jul 6, 3:11 PM CDT | Special Weather Statement | TSA | Sequoyah | 34 min |
| Jul 6, 3:23 PM CDT | Special Weather Statement | TSA | Tulsa | 37 min |
| Jul 6, 3:39 PM CDT | Special Weather Statement | TSA | Tulsa | 36 min |
| Jul 6, 3:50 PM CDT | Areal Flood Advisory | TSA | Rogers, Tulsa | 115 min |
| Jul 6, 4:10 PM CDT | Special Weather Statement | TSA | Rogers | 50 min |
| Jul 6, 4:15 PM CDT | Areal Flood Advisory | TSA | LeFlore | 2 hr |
| Jul 6, 4:26 PM CDT | Special Weather Statement | TSA | Muskogee, Wagoner | 34 min |
| Jul 6, 4:54 PM CDT | Special Weather Statement | TSA | Cherokee, Mayes, Muskogee, Rogers | 51 min |
| Jul 6, 4:59 PM CDT | Special Weather Statement | TSA | LeFlore | 46 min |
| Jul 6, 5:32 PM CDT | Special Weather Statement | TSA | Choctaw | 43 min |
| Jul 6, 5:41 PM CDT | Special Weather Statement | TSA | Delaware | 49 min |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.